Please use this identifier to cite or link to this item: https://repository.cihe.edu.hk/jspui/handle/cihe/1959
Title: Using semi-joins to solve relational queries
Author(s): Chiu, Dah Ming 
Author(s): Bernstein, P. A.
Issue Date: 1981
Publisher: Association for Computing Machinery
Journal: Journal of the ACM 
Volume: 28
Issue: 1
Start page: 25
End page: 40
Abstract: 
The semi-join is a relational algebraic operation that selects a set of tuples in one relation that match one or more tuples of another relation on the joining domains. Semi-joins have been used as a basic ingredient in query processing strategies for a number of hardware and software database systems. However, not all queries can be solved entirely using semi-joins. In this paper the exact class of relational queries that can be solved using semi-joins is shown. It is also shown that queries outside of this class may not even be partially solvable using "short" semi-join programs. In addition, a linear-time membership test for this class is presented.
URI: https://repository.cihe.edu.hk/jspui/handle/cihe/1959
DOI: 10.1145/322234.322238
CIHE Affiliated Publication: No
Appears in Collections:SS Publication

SFX Query Show full item record

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.